MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE NEEDLE-FREE VALVE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE NEEDLE-FREE VALVE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2000E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris smartsite needle-free valve was damaged.The following information was provided by the initial reporter, translated from chinese to english: a patient underwent catheter-based treatment at a (b)(6) oncology center and was discharged home with the catheter in place.While at home, the catheter connector fractured; upon presenting to a local facility for replacement, the staff there stated they were unable to handle the procedure.Consequently, the head nurse expressed concern regarding the patient's risk of infection.This specific department within the hospital has recently experienced multiple incidents involving the fracture of "2000e china" catheters, with the fracture sites being nearly identical in almost every case.Based on the information gathered to date: 1.Fractures have occurred in both competitor products and bd's own picc catheters.There is no discernible consistency across the specific batches of "2000e china" catheters involved in these fractures.2.No correlation has yet been established between the duration of catheter indwelling and the occurrence of fractures; in other words, fractures have occurred regardless of whether the catheter had been in place for a short or long period.Furthermore, the circumstances surrounding these incidents vary: some fractures occurred while the patient was hospitalized, while others occurred during the patient's time at home.3.Customers have indicated that utilizing our "maxzero" connector system appears to yield better results.However, due to various factors, transitioning to this alternative system presents certain practical difficulties.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.

Brand Name
BD ALARIS SMARTSITE NEEDLE-FREE VALVE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24972272
Report Number9616066-2026-01092
Device Sequence Number11974405
Product Code FPA
UDI-Device Identifier07613203011938
UDI-Public(01)07613203011938
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K223088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2000E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown